muscle relaxer benefits

Discussion in 'Fibromyalgia Main Forum' started by GBHope, Oct 24, 2006.

  1. GBHope

    GBHope New Member

    Who has benefited from muscle relaxers taken on a regular basis? Did you have side-effects? I have been taking 400 mg of my Skelaxin about 5 every evening and it is keeping my muscles from knotting up like they have been. I was having a horrible time recently. Thank goodness, since I feel like I'm getting a cold and won't be able to probably make it to the massage therapist this week. It is also helping my sciatic pain since I injured my back six months ago lifting grandchildren.

    GBHope
  2. ulala

    ulala New Member

    Skelaxin. Have you had any side effects from it? I've never tried that one.

    I've tried Flexeril-weight gain, Soma-hair falls out, same thing with Zanaflex tablets. Have you tried Zanaflex capsules? They are fairly new. I've tried them and really like them. They are fast acting, but for me they make my blood pressure very low. Maybe I'll try Skelaxin. I have had several back surgeries and certainly could use some muscle relaxing!. I'm like one big knot!

    Hope the Skelaxin keeps working for you!

    Best wishes!
  3. homesheba

    homesheba New Member

    to take them more but they
    make me fall asleep, and thats all i would get done..
    sleep..
  4. rockymtnmom

    rockymtnmom New Member

    Hi GBHope
    I have had good results with muscle relaxers. First I took soma, now I am on Zanaflex. I have gone off them before, but find I do better with them than without. Also, taking them on a schedule rather than when I am experiencing pain/spasms is much better as well - by the time the pain is intense enough, I'm already behind and it takes more to get less relief. They do make me drowsy, though. I schedule a nap each day, so I take one before my nap if I'm having a bad day/week, and I always take one at bedtime. One caution, though - be careful not to overdo if you are awake when you have taken a relaxer - they can mask your pain or make you a little too "loose" and prone to injury, in my humble experience.
    Glad you're doing well.
    Kim
  5. GBHope

    GBHope New Member

    I was just take a 400 mg, half of an 800, at like 5 in the evening and then my 1 mg of lorazepam at 9ish. Have any of you experienced stomach pain like churning and burning with these? I've taken it before and don't recall having this problem. Trying to figure out if it's just a bug since I'm trying to be sick with a cold.

    GBHope
  6. Concetta1

    Concetta1 New Member

    Be carfull when taking any meds. If you are having this kind of diffaculty with meds, are you having problems with constapation too. You also may have an ulser. go see your doc and tell him what your experiencing
  7. fezhat

    fezhat New Member

    I just started taking 800mg of Skelaxin every evening and I'm waiting for the benefits for to start. It says it might take 48 hours to start. I used to take Flexeril and the side effects were too much for me but it did help. Skelaxin works differently and it has less side effects. So far I feel ok.
  8. GBHope

    GBHope New Member

    What kind of side-effects did you get with Flexeril?

    GBHope
    [This Message was Edited on 10/25/2006]
  9. fezhat

    fezhat New Member

    Some of the side effects I get from flexeril that I get are that I get really tired, nightmares, then I get a hangover effect when I wake up. I was hoping this would go away after taking this for a while but the dreams were a little much for me. They were pretty bad.
  10. Cromwell

    Cromwell New Member

    Valium works quite well as a muscle relaxer taken in low doses of 1mg one hour prior to bed then another 1mg at bedtime. ONe can also take another 1mg during the day.

    I prefer valium as it has been around so long and also does not affect the stomach and has an added benefit of being very cheap and also addressing dizzyness issues.

    It seems to me that every time a muscle relaxer goes generic and gets cheap, a new improved one comes out. Valium only works as and anti depressant at much higher doses for most. Just a thought.

    I am med sensitive and valium(diazepam) is one of the few meds I can tolerate.

    Love Anne
  11. GBHope

    GBHope New Member

    I don't tolerate much either and the lorazepam I take as well helps address my dizziness issues.

    GBHope